Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2011, 2:06 PM EDT for Shiawassee County, Michigan. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 2:06 PM EDT (18:06 UTC)
- Expired
- Jun 22, 2011, 3:15 PM EDT
- In force
- 69 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:20 PM EDT | HAIL 0.88 | Sse Laingsburg, MI | |
| Jun 22, 2:38 PM EDT | TSTM WND DMG | Byron, MI | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS53 KDTX 221806
SVRDTX
MIC155-221915-
/O.NEW.KDTX.SV.W.0049.110622T1806Z-110622T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
206 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 315 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAINGSBURG...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENNINGTON AROUND 215 PM EDT.
OWOSSO AND CORUNNA AROUND 225 PM EDT.
HENDERSON AROUND 230 PM EDT.
NEW LOTHROP AROUND 245 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... NEW LOTHROP...
MORRICE... LENNON... LAINGSBURG...
HENDERSON... DURAND... CORUNNA...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4313 8393 4278 8392 4278 8413 4277 8419
4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1805Z 219DEG 29KT 4290 8435
WIND...HAIL 60MPH 1.00IN
$$
AD/BT3 follow-up statements
904
WWUS53 KDTX 221834
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
234 PM EDT WED JUN 22 2011
MIC155-221915-
/O.CON.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
234 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 315 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OWOSSO TO BYRON...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JUDDVILLE AROUND 245 PM EDT.
NEW LOTHROP AROUND 250 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... NEW LOTHROP...
MORRICE... HENDERSON... DURAND...
CORUNNA... BYRON... BANCROFT...
LAT...LON 4313 8437 4313 8393 4290 8393 4289 8392
4281 8392 4278 8393 4278 8413 4277 8419
4278 8432 4297 8424
TIME...MOT...LOC 1833Z 219DEG 29KT 4305 8414 4283 8400
WIND...HAIL 60MPH 1.00IN
$$
BT997
WWUS53 KDTX 221852
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EDT WED JUN 22 2011
MIC155-221915-
/O.CON.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
252 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHIAWASSEE COUNTY UNTIL 315 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW LOTHROP TO GAINES...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SHIAWASSEE COUNTY.
LAT...LON 4313 8437 4313 8393 4280 8392 4278 8393
4287 8412 4295 8424 4298 8425
TIME...MOT...LOC 1852Z 219DEG 29KT 4317 8401 4295 8387
WIND...HAIL 60MPH 1.00IN
$$
JVC/DRK113
WWUS53 KDTX 221906 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT WED JUN 22 2011
MIC155-221916-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-110622T1915Z/
SHIAWASSEE MI-
306 PM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 315 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 4313 8437 4313 8393 4280 8392 4278 8393
4287 8412 4295 8424 4298 8425
TIME...MOT...LOC 1906Z 219DEG 29KT 4326 8391 4304 8377
$$
AD/BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:52 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 11:52 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1152 AM EDT WED JUN 22 2011
.UPDATE...
AS OF 15Z...CONVECTION IS STARTING TO DEVELOP AHEAD OF THE
APPROACHING COLD FRONT FROM WESTERN LOWER MICHIGAN TO NORTHWEST
INDIANA. VISIBLE SATELLITE SHOWS AN AREA OF PARTLY CLOUDY SKIES IN
ADVANCE OF THIS AREA ACROSS CENTRAL LOWER MICHIGAN WHERE
TEMPERATURES HAVE REACHED THE UPPER 70S ALREADY...WHILE MOST OF
SOUTHEAST MICHIGAN HAS BEEN SLOWER TO WARM BENEATH EARLY OVERCAST
SKIES. THIS AREA OF PARTLY CLOUDY SKIES WILL EXPAND EASTWARD
THROUGH EARLY AFTERNOON...PROVIDING A BETTER OPPORTUNITY TO
DESTABILIZE IN ADVANCE OF THE STRONG FORCING PROVIDED BY THE
APPROACHING LOW PRESSURE SYSTEM.
A LOOK AT THE 12Z DTX SOUNDING DOES SHOW A WARM LAYER OF AIR IN THE
650-750MB LAYER WITH TEMPERATURES AS HIGH AS 9C. ALTHOUGH THIS WARM
AIR WAS A LITTLE CONCERNING AND UPDRAFTS REMAIN FAIRLY SMALL TO OUR
WEST...STORM TOPS ARE ALREADY MAKING IT TO 25-30 KFT AND ARE ONLY
EXPECTED TO INCREASE IN STRENGTH AS THE AFTERNOON PROGRESSES. WITH
THAT SAID...SPC HAS INCREASED THE PROBABILITY OF SEVERE WINDS TO 30
PERCENT FOR TODAY ACROSS ALL OF SOUTHEAST MICHIGAN GIVEN THE
FAVORABLE DYNAMICS AND STRONG WIND FIELD MOVING INTO THE AREA FOR
THE AFTERNOON. STORMS THUS FAR ARE EXHIBITING DISCRETE
CHARACTERISTICS SO CAN NOT RULE OUT SUPERCELL STORMS AND ISOLATED
TORNADOES. 0-6KM SHEAR OF 40-50 KNOTS IS EXPECTED TO OVERSPREAD
SOUTHEAST MICHIGAN ALTHOUGH THE FLOW IS EXPECTED TO BE FAIRLY
UNI-DIRECTIONAL SO WE ARE STILL EXPECTING THE GREATEST THREAT TO BE
STRONG STRAIGHT LINE WINDS. PEAK TIME FRAME FOR SEVERE WEATHER WILL
BE FROM 2PM-6PM WITH STORM MOTION TO THE NORTHEAST AT 30-40 MPH.
&&
.PREV DISCUSSION...ISSUED 714 AM EDT WED JUN 22 2011
AVIATION
//DISCUSSION...
THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER
THE MIDWEST WILL COVER SE MICHIGAN THROUGH TODAY. SOUTHERLY GRADIENT
FLOW OF WARM AND HUMID AIR WILL BE STRONG ENOUGH TO PREVENT MUCH FOG
FORMATION BUT FOSTER STRATUS FORMATION THIS MORNING. THIS IS
EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT LEAST LATE MORNING
BEFORE MIXING OUT TO VFR DURING THE AFTERNOON. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS SURFACE HEATING
INTENSIFIES BY MID TO LATE AFTERNOON INTO THIS EVENING. AT THIS TIME
WILL INCLUDE A TEMPO GROUP FOR THUNDERSTORMS DURING A 4 HOUR WINDOW
WHEN A LINE OF THUNDERSTORMS ARE EXPECTED TO PASS OVER THE TAF
SITES...ANYWHERE FROM 20Z TO 24Z.
A DRY SLOT WILL THEN BRING A BRIEF BREAK IN THE ACTIVITY LATER THIS
EVENING...WITH ADDITIONAL SHOWERS EXPECTED AROUND 06Z AS THE UPPER
LEVEL LOW AND ASSOCIATED SHORTWAVES MAKE THEIR WAY OVER THE CENTRAL
GREAT LAKES. THE BRIEF IMPROVEMENT IN CONDITIONS WILL BE SHORT LIVED
AS MVFR CONDITIONS WILL COME BACK LATER TONIGHT WITH THE SHOWERS.
FOR DTW...
WARM SECTOR MVFR STRATUS IS ALREADY MAKING ITS PRESENCE FELT...AND
IS EXPECTED TO LAST THROUGH MUCH OF THE MORNING. THIS WILL ENSURE
CEILING BELOW 5000 FEET UNTIL AT LEAST EARLY AFTERNOON BEFORE THE
CLOUDS BECOME SCATTERED BUT WITH BASES AROUND THE THRESHOLD.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE CEILING WILL REMAIN BELOW 5000 FEET DURING THE
MORNING...BUT MEDIUM CONFIDENCE CEILINGS WILL REMAIN BELOW 5000
FEET THIS AFTERNOON.
* MEDIUM CONFIDENCE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS
EVENING AND MEDIUM CONFIDENCE ON TIMING AND COVERAGE.
PREV DISCUSSION...ISSUED 413 AM EDT WED JUN 22 2011
SHORT TERM...TODAY
THE OVERNIGHT CONVECTION IS MOVING NORTH AND AWAY FROM THE CWA EARLY
THIS MORNING...AS THE WARM FRONT SURGES NORTH INTO THE CENTRAL GREAT
LAKES. A SECONDARY FRONT CURRENTLY VISIBLE ON RADAR ACROSS THE
SOUTHERN GREAT LAKES COULD IGNITE FURTHER CONVECTION LATER THIS
MORNING...HOWEVER THE 4KM SPC WRF MODEL DOES NOT FIRE MUCH WITH THIS
BOUNDARY AS IT MOVES NORTH THROUGH THE AREA. WITH THE COVERAGE OF
ANY CONVECTION THAT FIRES LATER THIS MORNING EXPECTED TO BE FAIRLY
SCATTERED...WILL PUT IN A CHANCY POP ACROSS THE AREA.
THIS AFTERNOON WILL BE MUCH DIFFERENT AS THE DYNAMICS BECOME MUCH
MORE FAVORABLE FOR ADDITIONAL THUNDERSTORMS. AN APPROACHING 925MB
SURGE OF COOLER AIR WILL COMPLETELY ERODE ANY CIN AS MUCAPE VALUES
SURGE TO 1.5 TO 2 J/G. WITH HELICITY VALUES INCREASING TO 150 TO
200 AND A CURVED HODOGRAPH WELL ORGANIZED STORMS ARE EXPECTED TO
FORM DURING THE AFTERNOON HOURS. THE AREA WILL ALSO BE IN THE LEFT
EXIT REGION OF AN APPROACHING UPPER LEVEL JET AND ON THE NOSE
OF THE 850MB LOW LEVEL JET DURING THE AFTERNOON HOURS. THE 4KM SPC
WRF SHOWS STORMS BEING OF A LINEAR NATURE WITH A LINE OF WELL
ORGANIZED THUNDERSTORMS MARCHING THROUGH THE AREA DURING THE
AFTERNOON HOURS. WITH THE VERY FAVORABLE DYNAMICS IN PLACE WILL HAVE
HIGHER POPS IN THE AFTERNOON IN THE LIKELY CATEGORY. THE INSTABILITY
AND SHEAR LEND THEMSELVES FOR THIS LINE OF STORMS TO PRODUCE SOME
DAMAGING WIND AND HAIL WHICH IS IN LINE WITH THE SPC DAY 1 SLIGHT
RISK THREAT OVER THE ENTIRE CWA. HOWEVER SOME SUPERCELLS EMBEDDED IN
THE LINE ARE ALSO POSSIBLE GIVEN THE CAPE VALUES AND CURVED
HODOGRAPH.
THE NEXT ISSUE TO CONTEND WITH IS HYDRO AS THE THUNDERSTORMS FROM
LAST NIGHT DUMPED A GOOD 1 TO 3 INCHES OF RAIN ALONG AND NORTH OF
INTERSTATE 69 WITH SEVERAL REPORTS OF FLASH FLOODING DURING THE
OVERNIGHT HOURS. WITH ANOTHER ROUND OF HEAVY RAIN EXPECTED THIS
AFTERNOON AND INTO TONIGHT AS PWAT VALUES APPROACH 1.5 INCHES...WILL
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS THAT EXPERIENCED HEAVY
RAIN LAST NIGHT AND ARE EXPECTED TO GET ANOTHER ROUND THIS AFTERNOON
AND THIS EVENING.
WITH THE WARM FRONT TO THE NORTH OF THE CWA THIS MORNING...A WARM
START TO THE DAY AND SOME BREAKS IN THE CLOUDS EXPECTED THIS
MORNING...HIGH TEMPERATURES SHOULD ONCE AGAIN MAKE IT INTO THE 80S
ACROSS THE CWA.
LONG TERM...TONIGHT THROUGH TUESDAY
THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING AS THE OCCLUDED
FRONT NOW OVER EASTERN IOWA CONTINUES TO PUSH ACROSS SOUTHEAST
MICHIGAN DURING THE LATE AFTERNOON AND INTO LATE EVENING. THREAT FOR
SEVERE WEATHER WILL ALSO CONTINUE AS MODEST INSTABILITY AND GOOD
SHEAR REMAIN...ALONG WITH THE POTENTIAL FOR VERY HEAVY DOWNPOURS.
SOME CHANGES HAVE BEEN MADE TO THE FORECAST FOR THURSDAY AND
FRIDAY...WITH AN OVERALL RAISING OF POPS/SKY COVER AND LOWERING OF
TEMPERATURES. SURFACE/UPPER LOW WILL TRACK INTO NORTHERN LOWER
MICHIGAN ON THURSDAY...PUSHING A COLD FRONT ACROSS THE AREA. FRONTAL
FORCING COMBINED WITH CYCLONIC FLOW AND A VERY MOIST ENVIRONMENT
(GFS/NAM SOUNDINGS ARE FAIRLY SATURATED THROUGH A DEEP LAYER) SHOULD
ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE DAY UNDER CLOUDY SKIES.
LINGERING...BUT LIMITED...INSTABILITY UNDER THE LOW WILL ALSO
BRINGING THE POTENTIAL FOR A FEW THUNDERSTORMS TO DEVELOP. CYCLONIC
FLOW AND A FEW PASSING SHORTWAVES WILL KEEP CLOUDS AND CHANCES FOR
SHOWERS AROUND ON THURSDAY NIGHT. ALL MODELS NOW SHOW A FAIRLY
HEALTHY SHORTWAVE DROPPING DOWN INTO THE NORTHERN GREAT LAKES FRIDAY
INTO FRIDAY NIGHT. THIS SHOULD HELP PUSH ANOTHER COLD FRONT DOWN
ACROSS THE AREA...WHILE ALSO PROVIDING ANOTHER FOCUS FOR SHOWERS TO
DEVELOP DURING THE DAY. MAX TEMPERATURES THROUGH THIS PERIOD WILL BE
BELOW NORMAL...WITH HIGHS ONLY REACHING THE UPPER 60S TO LOW 70S ON
THURSDAY...AND MID TO UPPER 60S BEHIND THE FRONT ON FRIDAY. UPPER
TROUGH AND AREA OF SURFACE LOW PRESSURE WILL MOVE EAST FRIDAY
NIGHT...WHICH SHOULD FINALLY USHER DRIER WEATHER INTO THE AREA.
MEDIUM RANGE MODELS CONTINUE TO ADVERTISE HIGH PRESSURE BUILDING IN
ON SATURDAY AND HOLDING OVERHEAD INTO MONDAY NIGHT. 00Z GFS BROUGHT
A SHORTWAVE DOWN ACROSS THE AREA ON SATURDAY...GENERATING QPF...BUT
IS AN OUTLIER WHEN COMPARED TO THE OTHER MODELS AND THIS SOLUTION
WAS DISCOUNTED. TEMPERATURES WILL SLOWLY MODERATE OVER THE WEEKEND
AND INTO MONDAY...WITH HIGH BACK UP AROUND 80 BY MONDAY. A WEAK LOW
PRESSURE SYSTEM LOOKS TO APPROACH THE AREA FOR EITHER TUESDAY OR
WEDNESDAY PER LATEST MODEL CONSENSUS. KEPT INHERITED DRY FORECAST
FOR NOW AS EURO HAS REALLY BACKED OFF ON DEGREE OF UPPER TROUGHING
OVER NORTHERN CANADA...WHICH WAS THE SYSTEM THAT STEERED THE WEAK
WAVE INTO THE GREAT LAKES IN PREVIOUS MODEL SOLUTIONS.
MARINE...
GUSTY EASTERLY WINDS TO 15-20 KTS WILL CONTINUE THIS MORNING AS A
WARM FRONT LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. WINDS
SHOULD EASE A BIT AND TURN MORE SOUTHERLY THIS AFTERNOON AND TONIGHT
AS THE WARM FRONT LIFTS TO THE NORTH. SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS THE WARM FRONT LIFTS
NORTH AND A COLD FRONT APPROACHES FROM THE WEST.
WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE FRONT LATE
THURSDAY INTO FRIDAY. ALTHOUGH TEMPERATURES WILL BE
COOLER...FAVORABLE BOATING CONDITIONS WILL EXIST OVER THE CENTRAL
GREAT LAKES THIS WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063...FROM 2 PM WEDNESDAY TO 2 AM
THURSDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE...KEC
AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....HLO
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 22, 12:02 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1202 PM EDT WED JUN 22 2011 MIZ047>049-053>055-060>063-230900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO 6 PM. A FLASH FLOOD WATCH IS ALSO IN EFFECT FROM 2 PM THIS AFTERNOON UNTIL 2 AM TONIGHT FOR COUNTIES ALONG AND NORTH OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ068>070-075-076-082-083-230900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-230900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED WATERSPOUTS AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS. THE MAIN TIME FRAME FOR STRONG THUNDERSTORMS WILL BE FROM 2 TO 9 PM .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LHZ361>363-230900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL UP TO ONE INCH IN DIAMETER...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO/KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 22, 8:13 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG NW HARTLAND 42.66N 83.76W
06/21/2011 LIVINGSTON MI NWS EMPLOYEE
18 INCH TREE DOWN ALONG WITH SEVERAL OTHER TREES AND
SMALL BRANCHES.
&&
MOSTEIKOLocal storm report, Jun 22, 8:14 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
814 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MARLETTE 43.33N 83.08W
06/22/2011 M1.20 INCH SANILAC MI TRAINED SPOTTER
24 HOUR TOTAL.
&&
MOSTEIKOLocal storm report, Jun 22, 9:14 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
914 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG BAD AXE 43.80N 83.00W
06/21/2011 HURON MI TRAINED SPOTTER
LARGE TREE FELL AND CAUSED DAMAGE TO GARAGE AND HOME
&&
MOSTEIKOLocal storm report, Jun 22, 12:36 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1236 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN MIDLAND 43.62N 84.23W
06/22/2011 M2.61 INCH MIDLAND MI CO-OP OBSERVER
24 HOUR TOTAL.
1201 AM HEAVY RAIN 5 W SAGINAW 43.42N 84.05W
06/22/2011 M1.28 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR TOTAL.
1201 AM HEAVY RAIN MOUNT CLEMENS 42.60N 82.88W
06/22/2011 M2.46 INCH MACOMB MI CO-OP OBSERVER
24 HOUR TOTAL AT SELFRIDGE.
1201 AM HEAVY RAIN MILFORD 42.59N 83.60W
06/22/2011 M1.50 INCH OAKLAND MI CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN CORUNNA 42.98N 84.12W
06/22/2011 M1.50 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR TOTAL.
0630 AM HEAVY RAIN AUBURN 43.60N 84.08W
06/22/2011 M1.78 INCH BAY MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 5 W ST. CLAIR 42.82N 82.59W
06/22/2011 M1.35 INCH ST. CLAIR MI COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN EASTPOINTE 42.47N 82.96W
06/22/2011 M1.57 INCH MACOMB MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN YALE 43.13N 82.80W
06/22/2011 M1.78 INCH ST. CLAIR MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN OWOSSO 43.00N 84.18W
06/22/2011 M2.71 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN VASSAR 43.37N 83.58W
06/22/2011 M1.17 INCH TUSCOLA MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN CASEVILLE 43.94N 83.27W
06/22/2011 M1.16 INCH HURON MI CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN NEW BALTIMORE 42.68N 82.74W
06/22/2011 M1.13 INCH MACOMB MI COCORAHS
24 HOUR TOTAL.
0715 AM HEAVY RAIN LEXINGTON 43.27N 82.53W
06/22/2011 M1.70 INCH SANILAC MI CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN CHESANING 43.18N 84.12W
06/22/2011 M1.23 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN 2 E MERRILL 43.41N 84.30W
06/22/2011 M1.15 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
06/22/2011 M1.04 INCH WAYNE MI CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 4 NNW RICHMOND 42.86N 82.78W
06/22/2011 M0.00 INCH MACOMB MI CO-OP OBSERVER
24 HOUR TOTAL.
&&
MOSTEIKOSpecial weather statement, Jun 22, 1:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 129 PM EDT WED JUN 22 2011 MIZ047-048-053-060-221830- BAY-MIDLAND-SAGINAW-SHIAWASSEE- 129 PM EDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF COLEMAN TO 15 MILES NORTHWEST OF ST. CHARLES TO 10 MILES WEST OF OWOSSO...MOVING NORTHEAST AT 35 MPH. WINDS GREATER NEAR 50 MPH...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS...WITH POTENTIAL INCREASE IN STRENGTH. * THUNDERSTORMS WILL BE NEAR... OWOSSO BY 135 PM EDT... COLEMAN BY 140 PM EDT... SANFORD AND HENDERSON BY 145 PM EDT... ST. CHARLES AND OAKLEY BY 150 PM EDT... FREELAND AND EDENVILLE BY 155 PM EDT... NEW LOTHROP AND AUBURN BY 200 PM EDT... SAGINAW AND LINWOOD BY 215 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AD/BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 55 min |
| Jun 21, 8:06 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 21, 8:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 76 min |
| Jun 21, 8:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 22 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | DTX | Bay, Midland, Saginaw | 6 hr |
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 56 min |
| Jun 21, 9:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 21, 9:31 PM EDT | Tornado Warning | DTX | Genesee, Saginaw | 33 min |
| Jun 21, 9:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw, Tuscola | 76 min |
| Jun 21, 9:59 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 15 min |
| Jun 21, 10:27 PM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 5 hr |
| Jun 21, 10:27 PM EDT | Special Marine Warning | DTX | 45 min | |
| Jun 21, 10:40 PM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 4 hr |
| Jun 21, 10:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 42 min |
| Jun 21, 10:46 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 49 min |
| Jun 21, 10:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 22, 4:22 AM EDT | Flash Flood Watch | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 15 hr |
| Jun 22, 1:48 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 72 min |
| Jun 22, 1:50 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 85 min |
| Jun 22, 1:56 PM EDT | Special Marine Warning | DTX | 109 min | |
| Jun 22, 2:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 46 min |
| Jun 22, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 69 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 59 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 63 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 90 min |
| Jun 22, 3:22 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 52 min |
| Jun 22, 3:42 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 93 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 43 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 45 min |
| Jun 22, 4:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jun 22, 4:12 PM EDT | Tornado Warning | DTX | Macomb, Saint Clair | 63 min |
| Jun 22, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw | 46 min |
| Jun 22, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 30 min |
| Jun 22, 4:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 66 min |
| Jun 22, 5:15 PM EDT | Tornado Warning | DTX | Saint Clair | 15 min |
| Jun 22, 5:22 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 75 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland, Saint Clair | 80 min |
| Jun 22, 5:43 PM EDT | Special Marine Warning | DTX | 107 min | |
| Jun 22, 5:53 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 22, 6:35 PM EDT | Special Marine Warning | DTX | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.